Amlodipine vs verapamil

Common Questions and Answers about Amlodipine vs verapamil


My first experience with a CCB was Verapamil. I had pretty severe side effects, spent a 1/2 day in ER because of it and was taken off the med. Now, years later, because I was due to have surgery they wanted me on a med to calm my heart. They said a CCB and I wasn't too happy about the idea. But they put me on a low dose of Diltiazem and it's been fine. Had the initial adjustment of fatigue, headache, dizziness.
Atenolol has been selected as the best. I cannot tolerate eg. bisoprolol. Of calcium channel blockers Verapamil is forbidden, and Dilmin was not good, and maybe the other calcium channel blockers are not suitable either. It has to be noted that different beta blockers are very different in their effect, so their dosages can be very different. Atenolol allows my heart rate to rise so much that I do not feel dizzy or weak when I am going up a hill or stairs.
Some examples are Amlodipine (Norvasc), Diltiazem (Cardizem, Dilacor XR), Nifedipine (Adalat, Procardia) and Verapamil (Calan) THe symptoms you described with PVC's is a common occurance, and is definitely a common thread here in the forum... OK with all that said, I can't tell you what to do, but if I were in your situation, I would be making a call Monday morning to schedule an appt. with the cardiologist:))) Let us know what you decide...
But by all means post on the Delphi web page I gave you earlier about diabetic oral meds vs cirrhosis. The moderator IMKINDLY is as close to a doctor as one can get. She has a tremendous amount of liver disease knowledge and web site resources for references. Check it out. I have HCV, am a geno 1a. I underwent a liver transplant in 2004 due liver cancer (HCC). At that time my vl was over 1.5mil. My last bx has me at stage 0 grade 0 with a vl of a little over 500k.
( this thread: it has some of my experience with a change from Metoprolol to Atenolol. I'll not try to repeat it all here, bet it would come out different anyway : ( As for Grapefruit, it is the worse but not only juice that causes problems. I had read as "itdood" shares with us the problem is related to enzyme conflicts, the liver.
I've had the rash and swelling in the feet and ankles too and I have been diagnosed as allergic to HCTZ, lasix, amlodipine, losartan, verapamil, hydralazine . . . the list is growing all the time. Most of the allergies seem to be related to sulfa. Do you have an allergy to sulfa?